Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 28, 2016, 5:56 PM CDT for Stone County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2016, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 28, 2016, 6:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1462 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156
WWUS84 KMOB 282256
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
556 PM CDT SUN AUG 28 2016
MSZ075-078-282330-
STONE MS-PERRY MS-
556 PM CDT SUN AUG 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN PERRY AND STONE COUNTIES UNTIL 630 PM CDT...
AT 555 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF WIGGINS TO 6 MILES EAST OF
PERKINSTON TO 6 MILES NORTHWEST OF LATIMER...AND MOVING WEST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY DOWNPOURS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING OF POOR DRAINAGES AND PONDING OF WATER OVER
ROADWAYS.
&&
LAT...LON 3091 8923 3091 8914 3101 8915 3101 8914
3095 8894 3078 8895 3068 8889 3068 8920
3078 8926
TIME...MOT...LOC 2255Z 099DEG 19KT 3097 8901 3079 8904 3058 8892
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 28, 4:52 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 28, 4:52 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Mobile AL 452 PM CDT SUN AUG 28 2016 .NEAR TERM /Now Through Monday/...Latest radar loops continue to show scattered showers and thunderstorms forming just inland from the coast or near and along the I-10 corridor moving west at 20 to 30 mph. Gusty winds up to 30 mph...frequent cloud to ground lightning and periods of very heavy rainfall will accompany the stronger storms through early this evening. Further development will be mostly over the lower half of the forecast area generally along and south of a line stretching from Andalusia Al to Hattiesburg Ms. With the lack of good forcing aloft showers and thunderstorms will begin to taper off slowly by early this evening as afternoon heating decreases. Through Mon afternoon upper ridge that stretches from the mid Atlantic region to the central gulf states and further west to the central plains states will continue to slowly weaken as a newly formed tropical depression off the Carolina coast shifts west... combined with newly formed Tropical Depression Nine shifting west from the Florida Straits to the se gulf through Mon afternoon. Near the sfc latest progs from most of the model guidance show this system over the lower gulf by mon slowly becoming better organized as it shifts west tonight and on Mon...then shifting north and northeast by midweek. Latest model soundings across the central gulf coast region show better moisture in the boundary layer through the next 24 hours with pwats climbing to near 1.7 inches generally over the northern half of the forecast area and around 2.0 inches to the south. Sfc based instability continues to be marginal through this time frame with sfc based capes climbing to near 1500 j/kg mostly over the lower half of the forecast area combined with lapse rates ranging from 6.0 to 6.5 suggesting a few strong thunderstorms will be possible mon afternoon also...moving mostly east to west around 20 mph. Gusty straight line winds mostly from 30 to 40 mph...frequent lightning and heavy rain will accompany the stronger storms. The best lift in the mid levels was also confined to lower half of the forecast area generally east of Pensacola Fl. Lows tonight will range from the mid 70s inland and the mid to upper 70s closer to the coast. Highs Mon will be mostly in the lower 90s inland and the upper 80s to near 90 along the coast. 32/ee .SHORT TERM /Monday night Through Wednesday night/...Tropical Depression Nine is forecast to strengthen into a tropical storm by Monday evening over the southeastern Gulf of Mexico, and continue a slow moving track to the west-northwest. The tropical storm is then forecast to turn to a northerly direction Tuesday afternoon, and then possibly to a northeasterly direction Wednesday afternoon. By Wednesday night the system is forecast to enter into the northeastern Gulf of Mexico, but this track will likley be adjusted with issuance of each advisory. Immediate impacts from the system across the forecast area will be an increase in rip currents along the area beaches as longer period swells generated from the system reach the northern gulf coast as early as Monday night. Meanwhile a weak surface ridge of high pressure along the southern appalachians will remain in place through Tuesday and then weaken on Wednesday as the tropical system turns to the northeast. The upper level ridge of high pressure extending from the Ohio River Vally eastward over the Virginias to the western Atlantic Ocean will weaken but remain largely intact through Monday night and then split in two Tuesday and Tuesday night as an upper shortwave dives southeast over southeast Canada and the northeast conus regions. Precipitable water values will remain between 1.50 and 1.75 inches across the forecast areas. Expect mainly isolated coverage of showers and thunderstorms each day, with scattered coverage across our coastal zones. Convection should diminish with loss of daytime heating each night, but enough moisture and over-running may remain in place to keep a slight chance to chance of showers and storms near the coast both Monday and Tuesday nights, with dry conditions expected inland areas. Isolated to scattered coverage of showers and thunderstorms is then expected across the southern half of the forecast area Wednesday night as the tropical system potentially enters the northeast Gulf. For the latest information regarding Tropical Depression Nine, please check the National Hurricane Center website at http://www.nhc.noaa.gov and our website at http://weather.gov/mob. Seasonably hot/humid conditions will otherwise persist, with highs in the lower to mid 90s inland and around 90 near the coast both Tuesday and Wednesday. Lows will be in the lower to mid 70s inland areas, except upper 70s to around 80 degrees near the immediate coast and beaches. /22 .LONG TERM /Thursday Through Sunday/...Much uncertainty continues in the extended forecast range as to the track and intensity forecasts of the tropical system. Both the 12Z GFS and ECMWF move the system northeastward over the Florida Big Bend region, but other model guidance continues to offer a variety of solutions. We will continue to closely monitor this system over the next several days before specific impacts in the extended can be resolved. We have otherwise continued to follow a blended approach to the extended forecast, generally keeping POPs fairly low in the isolated to low-end scattered coverage range on Wednesday and Thursday, then trend the coverage upward just a bit toward the end of the week. Little variation in day-to-day temperatures is indicated through the extended period, with highs each day in the lower to mid 90s inland and closer to 90 near the coast, with lows each morning in the 70s. /22 && .MARINE...Main concern for this upcoming week will be the development of newly formed tropical depression nine moving from the Florida Straits to the se gulf through mon then turning north and moving northward through the remainder of the week. With this pattern easterly winds and seas will gradually increase throughout the week. Showers and thunderstorms will also become better developed through the week...with gusty straight line winds and heavy rain in squalls becoming likely later in the week. Tides above normal will also be likely. For more information on Tropical Depression nine monitor the National Hurricane Center website at http://www.nhc.noaa.gov and our website at http://weather.gov/mob for the very latest information. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 93 74 93 / 20 20 10 20 Pensacola 77 92 76 92 / 30 20 20 20 Destin 78 92 78 92 / 30 20 20 20 Evergreen 73 94 72 94 / 10 20 10 10 Waynesboro 73 93 73 95 / 10 20 10 10 Camden 74 94 72 95 / 10 20 10 10 Crestview 74 94 72 94 / 20 20 10 20 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 28, 5:07 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 507 PM CDT SUN AUG 28 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-292215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 507 PM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NATIONAL HURRICANE CENTER IS NOW ISSUING ADVISORIES ON TROPICAL DEPRESSION 9 (TD-9). TD-9 IS EXPECTED TO MOVE INTO THE GULF OF MEXICO AND DEVELOP INTO A TROPICAL STORM BY MONDAY AFTERNOON. PLEASE CONTINUE TO MONITOR THE FORECAST FOR UPDATES AS THIS SYSTEM DEVELOPS THROUGH THE WEEK. THE CURRENT FORECAST TRACK BRINGS AN INCREASING POTENTIAL OF TROPICAL STORM FORCE WINDS...39 MPH OR GREATER... TO COUNTIES CLOSER TO THE COAST WEDNESDAY THROUGH FRIDAY. SCATTERED TO POTENTIALLY NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM MID WEEK ON. .SPOTTER INFORMATION STATEMENT... DEPENDING ON THE EVOLUTION AND TRACK OF TD-9...ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS POSSIBLE BY MID WEEK. GMZ630>635-650-655-670-675-292215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 507 PM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NATIONAL HURRICANE CENTER IS NOW ISSUING ADVISORIES ON TROPICAL DEPRESSION 9 (TD-9). TD-9 IS EXPECTED TO MOVE INTO THE GULF OF MEXICO AND DEVELOP INTO A TROPICAL STORM BY MONDAY AFTERNOON. PLEASE CONTINUE TO MONITOR THE FORECAST FOR UPDATES AS THIS SYSTEM DEVELOPS THROUGH THE WEEK. THE CURRENT FORECAST TRACK BRINGS AN INCREASING POTENTIAL FOR GALE FORCE WINDS TO THE MARINE AREA WEDNESDAY THROUGH FRIDAY. PERIODS OF SCATTERED TO POTENTIALLY NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEK.
In the hours before
Special weather statement, Aug 28, 2:43 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT SUN AUG 28 2016
ALZ263-264-282030-
BALDWIN CENTRAL AL-MOBILE CENTRAL AL-
243 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN AND CENTRAL MOBILE COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER SPANISH
FORT...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...DAPHNE...
TILLMANS CORNER...THEODORE...CHICKASAW...SPANISH FORT...
I65 AND I165 AND I10 AND I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3054 8819 3080 8817 3080 8810 3074 8782
3056 8784
TIME...MOT...LOC 1943Z 094DEG 16KT 3067 8792
RRLocal storm report, Aug 28, 2:55 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM LIGHTNING 3 SSE BAGDAD 30.55N 87.02W
08/28/2016 SANTA ROSA FL 911 CALL CENTER
COUNTY 911 REPORTS A LIGHTNING STRIKE TO AN OUTBUILDING
ON ROBINSON POINT ROAD. NO DAMAGE OR INJURIES REPORTED.
&&
RROGERSSpecial weather statement, Aug 28, 3:23 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
323 PM CDT SUN AUG 28 2016
ALZ263-282100-
MOBILE CENTRAL AL-
323 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 400 PM CDT...
AT 323 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER MIDTOWN
MOBILE...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...TILLMANS CORNER...
SEMMES...MOBILE REGIONAL AIRPORT...I65 AND I165 AND I10 AND I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3055 8838 3080 8836 3080 8825 3074 8802
3056 8803
TIME...MOT...LOC 2023Z 093DEG 17KT 3067 8810
RRSpecial weather statement, Aug 28, 3:36 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT SUN AUG 28 2016
ALZ264-282100-
BALDWIN CENTRAL AL-
336 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 400 PM CDT...
AT 336 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
LOXLEY...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROBERTSDALE...LOXLEY...STAPLETON...SUMMERDALE AND SILVERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3079 8781 3079 8772 3073 8751 3072 8750
3049 8752 3048 8785
TIME...MOT...LOC 2036Z 096DEG 19KT 3065 8760
RRSpecial weather statement, Aug 28, 4:29 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT SUN AUG 28 2016
ALZ263-265-282245-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
429 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 545 PM CDT...
AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF POINT CLEAR...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE...GRAND BAY...BAYOU LA BATRE AND CODEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3035 8839 3037 8840 3038 8841 3039 8841
3038 8840 3066 8841 3060 8794 3042 8794
3034 8840
TIME...MOT...LOC 2129Z 088DEG 17KT 3052 8803Special weather statement, Aug 28, 5:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
556 PM CDT SUN AUG 28 2016
MSZ075-078-282330-
STONE MS-PERRY MS-
556 PM CDT SUN AUG 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN PERRY AND STONE COUNTIES UNTIL 630 PM CDT...
AT 555 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF WIGGINS TO 6 MILES EAST OF
PERKINSTON TO 6 MILES NORTHWEST OF LATIMER...AND MOVING WEST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY DOWNPOURS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING OF POOR DRAINAGES AND PONDING OF WATER OVER
ROADWAYS.
&&
LAT...LON 3091 8923 3091 8914 3101 8915 3101 8914
3095 8894 3078 8895 3068 8889 3068 8920
3078 8926
TIME...MOT...LOC 2255Z 099DEG 19KT 3097 8901 3079 8904 3058 8892The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 28, 2:35 PM CDT | Special Marine Warning | MOB | 55 min | |
| Aug 28, 2:43 PM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| Aug 28, 3:23 PM CDT | Special Weather Statement | MOB | Mobile | 37 min |
| Aug 28, 3:36 PM CDT | Special Weather Statement | MOB | Baldwin | 24 min |
| Aug 28, 3:41 PM CDT | Special Marine Warning | MOB | 49 min | |
| Aug 28, 4:29 PM CDT | Special Weather Statement | MOB | Mobile | 76 min |
| Aug 28, 4:32 PM CDT | Special Marine Warning | MOB | 58 min | |
| Aug 28, 4:39 PM CDT | Areal Flood Advisory | MOB | Mobile | 111 min |
| Aug 28, 2:29 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 61 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.